MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAGNUM INSTRUMENT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAGNUM INSTRUMENT; BIOPSY INSTRUMENT
Catalog Number MG1522
Medical Device Problem Codes Break (1069); Self-Activation or Keying (1557); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the serial number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a biopsy procedure, the device allegedly fired without pressing the trigger.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a dhr and manufacturing review was not required as the event was determined to be expected and the investigation did not identify any manufacturing and/or service-related issues.Investigation summary: the magnum driver serial number (b)(6) was received at the bip biomedizinische intstrumente und produkte gmbh.The magnum driver was visually inspected upon receipt and was found to be normal condition.The screw hole for the m3x12 screw in the rear end of the main body which holds the rear body sub assembly and the main body in place is damaged and the screw can not be tight end and main body is bend and cover indicator spring broken.The device was functionally tested and failed the tests due to leaf spring for the stylet sled is bend and did activate the trigger identified during evaluation.No other anomalies were identified.Therefore, the investigation is determined to be confirmed for the reported device fire without pressing trigger issue and the investigation is determined to be confirmed for the identified damaged screw hole for the m3x12 screw in the rear end of the main body and broken cover indicator spring issue and the investigation is determined to be confirmed for the identified main body bend issue.The root cause for reported device fire without pressing trigger issue was determined to be leaf spring for the stylet sled is bend and did activate the trigger identified during evaluation.The root cause for identified damaged screw hole for the m3x12 screw in the rear end of the main body issue could not be determined based on the provided information.The root cause for identified main body bend issue could not be determined based on the provided information.The root cause for identified broken cover indicator spring issue could not be determined based on the provided information.Labeling review: the labeling/packaging review was not required as the reported event is not associated with a labeling, packaging, or use related issue.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MAGNUM INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
LAVELLE MACHINE
485 groton road
westford 01886
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20730541
Report Number2020394-2024-01717
Device Sequence Number8396037
Product Code KNW
UDI-Device Identifier00801741083945
UDI-Public(01)00801741083945
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K934371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMG1522
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown